Alert archive / Missouri / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 301, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Jul 19, 2012, 1:44 PM CDT for Stoddard County, Missouri. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 19, 2012, 1:44 PM CDT (18:44 UTC)
- Expired
- Jul 19, 2012, 2:15 PM CDT
- In force
- 31 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Stoddard County, MO
The radar
The Paducah radar (KPAH), 92 km from the middle of the area, began a volume at 18:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 6.7 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1380 J/kg
- Mixed-layer CIN
- -128 J/kg
- Mixed-layer LCL
- 1490 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
610 WUUS53 KPAH 191844 SVRPAH MOC207-191915- /O.NEW.KPAH.SV.W.0301.120719T1844Z-120719T1915Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PADUCAH KY 144 PM CDT THU JUL 19 2012 THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL STODDARD COUNTY IN SOUTHEAST MISSOURI... * UNTIL 215 PM CDT. * AT 142 PM CDT...RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BLOOMFIELD...MOVING SOUTHEAST AT 10 MPH. * LOCATIONS IN THE WARNED AREA INCLUDE... MAINLY RURAL AREAS OF EASTERN STODDARD COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEEK SHELTER INDOORS. STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA FOR THE LATEST SEVERE WEATHER INFORMATION. && LAT...LON 3694 8972 3683 8978 3692 8990 3696 8986 TIME...MOT...LOC 1844Z 297DEG 9KT 3693 8986 WIND...HAIL 60MPH 1.00IN $$
1 follow-up statement
420 WWUS53 KPAH 191859 SVSPAH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 159 PM CDT THU JUL 19 2012 MOC207-191915- /O.CON.KPAH.SV.W.0301.000000T0000Z-120719T1915Z/ STODDARD MO- 159 PM CDT THU JUL 19 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL STODDARD COUNTY IN SOUTHEAST MISSOURI UNTIL 215 PM CDT... AT 155 PM CDT...RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES EAST OF BLOOMFIELD...MOVING SOUTHEAST AT 10 MPH. LAT...LON 3691 8985 3695 8982 3694 8972 3683 8978 TIME...MOT...LOC 1859Z 297DEG 9KT 3691 8982 WIND...HAIL 60MPH 1.00IN $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 12:42 PM CDT, 1 hour 2 minutes earlier.
Area forecast discussion, Jul 19, 12:42 PM CDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
1242 PM CDT THU JUL 19 2012
.UPDATE...
ISSUED AT 1229 PM CDT THU JUL 19 2012
UPDATED AVIATION SECTION.
&&
.SHORT TERM...(TODAY THROUGH FRIDAY NIGHT)
ISSUED AT 203 AM CDT THU JUL 19 2012
ONE MORE DAY OF STIFLING HEAT/HUMIDITY WITH HEADLINES TO CONVEY THE
MESSAGE. EXCESSIVE HEAT WARNING OF 4 DAYS OR MORE OF ADVISORY
CRITERIA FOR OUR NORTH LOOKS TO BE ON TAP WITH STRAIGHT OUT 1 DAY
CRITERIA POSSIBLE AS HEAT INDICES APPROACH 110 WITH TEMPS AROUND
100 AND DEW POINTS IN THE LOWER TO MID 70S. FURTHER SOUTH AND
EAST...ADVISORY CRITERIA SHOULD BE ACHIEVED AND SO WE'VE EXPANDED
THE ADVISORY TO COVER OUR ENTIRE AREA...COLLABORATES WELL WITH OUR
EASTERN NEIGHBORS.
A COLD FRONT CURRENTLY SEEN A COUPLE HUNDRED MILES OR BETTER TO
OUR NORTH AND WEST WILL SPARK CONVECTION TODAY WHEN IT MOVES IN.
IT WILL TAKE SHAPE AS A ROBUST SURFACE LOW DEVELOPS...WITH BEST
CONVECTIVE CHANCES EAST WHERE LITTLE TO NO CAP WILL EXIST AND SLGT
RISK IS OUTLOOKED. CHANCES WILL SPIKE ALONG/AHEAD OF BOUNDARY AS IT
MOVES THRU LATE TODAY-TONIGHT-DEPARTING FRIDAY. UNTIL THEN CHANCES
WILL LINGER...THOUGH LATEST RUNS SUGGEST IT'S OUT/WITH ITS CHANCES
BY FRI PM...SO WE MADE THAT ADJUSTMENT AS WELL.
.LONG TERM...(SATURDAY THROUGH WEDNESDAY)
ISSUED AT 203 AM CDT THU JUL 19 2012
MODELS CONTINUE TO SHOW FRONT THROUGH THE AREA FOR THE WEEKEND AND
MUCH COOLER TEMPS ALTHOUGH STILL RELATIVELY HOT. MUCH DRIER AIR IS
FCST AS WELL. WENT ABOVE GUIDANCE WIND SPEEDS EVERYDAY EXCEPT MAYBE
SUNDAY. REGARDLESS OF TEMPERATURES WITH SUCH DEEP MIXING LAYERS
WOULD EXPECT TO CONTINUE TO SEE WINDS GUST IN THE AFTERNOON WITH
MAYBE THE EXCEPTION OF SUNDAY AS IT IS A TRANSITION DAY FROM
NORTHERLY TO A SOUTHERLY COMPONENT ALSO WITH THE EASTERLY COMPONENT
DO NOT USUALLY ENCOUNTER SIGNIFICANT WIND SPEEDS. KEPT THE FCST
MAINLY DRY WITH SOME AFTN CHC'S NEXT WEEK. HOWEVER IF THE
OPERATIONAL GFS ECMWF COME TO FRUITION IT WILL BE MUCH TO DRY FOR
CONVECTION. ALSO IF THE SOUNDING ARE EVEN CLOSE TO AS DRY AS THEY
INDICATE...TEMPS COULD BE A BIT WARMER THAN CURRENT GRIDS ADVERTISE.
THIS SHOULD BECOME MUCH MORE EVIDENT AFTER WE SEE WHAT KIND OF DEW
POINTS THE FRONT ACTUALLY YIELDS.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON)
ISSUED AT 1229 PM CDT THU JUL 19 2012
THUNDERSTORMS ARE STILL EXPECTED TO DEVELOP ALONG A PREFRONTAL
TROUGH LATER THIS AFTERNOON/THIS EVENING. HAVE INCLUDED A TEMPO
GROUP WITH MVFR CIG/VSBY. WINDS SHOULD BE FAIRLY LIGHT EXCEPT
NEAR THUNDERSTORMS. OTHERWISE EXPECT VFR CONDITIONS.
&&
.FIRE WEATHER...
CURRENTLY FUEL MOISTURE IS THE ONLY PARAMETER KEEPING US IN AN
INCREASED FIRE DANGER. HOWEVER THE CURRENT FORECAST HAS RH'S NEARING
CRITICAL THRESHOLDS THIS WEEKEND. THERE IS A GOOD POSSIBILITY THAT
RH'S COULD BE LOWER THAN FCST IF SOME OF THE MODELS VERIFY. DUE TO
THE UNCERTAINTY OF THE MODELS AND THEIR POOR PERFORMANCE THIS SEASON
I AM NOT CONFIDENT ENOUGH TO GO MUCH LOWER WITH RH AT THIS TIME. ON
THE PLUS SIDE WE SHOULD NOT REACH WIND CRITERIA THIS WEEKEND SO THE
WORST I WOULD EXPECT IS AN...ELEVATED RISK...DUE TO RH AND FUEL
MOISTURE.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...HEAT ADVISORY UNTIL 10 PM CDT THIS EVENING FOR ILZ089>094.
EXCESSIVE HEAT WARNING UNTIL 10 PM CDT THIS EVENING FOR
ILZ075>078-080>088.
MO...HEAT ADVISORY UNTIL 10 PM CDT THIS EVENING FOR MOZ110>112-114.
EXCESSIVE HEAT WARNING UNTIL 10 PM CDT THIS EVENING FOR MOZ076-
086-087-100-107>109.
IN...EXCESSIVE HEAT WARNING UNTIL 10 PM CDT THIS EVENING FOR INZ081-
082-085>088.
KY...HEAT ADVISORY UNTIL 10 PM CDT THIS EVENING FOR KYZ001>013-
015>017-020>022.
EXCESSIVE HEAT WARNING UNTIL 10 PM CDT THIS EVENING FOR KYZ014-
018-019.
&&Hazardous weather outlook, Jul 19, 12:47 PM CDT, 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 1247 PM CDT THU JUL 19 2012 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-201800- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 1247 PM CDT THU JUL 19 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT HEAT WARNINGS AND ADVISORIES REMAIN IN EFFECT. REFER TO THE PRODUCTS FOR DETAILS. A CHANCE OF THUNDERSTORMS IS FORECAST...AND THIS INCLUDES A SLIGHT RISK OF SEVERE STORMS FOR THE ENTIRE REGION. SHOULD A SEVERE STORM OCCUR...THE BEST CHANCE WILL BE AFTERNOON OR EVENING AND THE PRIMARY THREAT WILL BE DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS FRIDAY AND AGAIN NEXT TUESDAY AND WEDNESDAY. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER SHOULD MAINTAIN ALERT STATUS SHOULD THEIR ACTIVATION BECOME NEEDED. JP
Nearby
Severe Thunderstorm Warnings in Missouri, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.